Alert archive / Florida / Freeze Warnings in 2018
Freeze Warning 3, NWS Melbourne, FL
NWS Melbourne, FL issued this freeze warning at Jan 5, 2018, 1:27 PM EST for Lake County, Volusia County, Florida. It took effect at Jan 6, 2018, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2018, 1:27 PM EST (18:27 UTC)
- In effect from
- Jan 6, 2018, 3:00 AM EST
- Expired
- Jan 6, 2018, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
414 WWUS72 KMLB 051827 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 127 PM EST Fri Jan 5 2018 FLZ045-046-147-051930- /O.CAN.KMLB.FZ.A.0002.180106T0700Z-180106T1300Z/ Orange-Seminole-Northern Brevard County- Including the cities of Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Cocoa, and Titusville 127 PM EST Fri Jan 5 2018 ...FREEZE WATCH IS CANCELLED... The National Weather Service in Melbourne has cancelled the Freeze Watch. The threat for widespread freezing temperatures across Orange, Seminole, and Brevard counties has decreased, therefore, the freeze watch has been cancelled. A few rural areas and those away from large bodies of water may see temperatures dip briefly to around freezing just before sunrise Saturday. $$ FLZ041-044-141-144-061300- /O.UPG.KMLB.FZ.A.0002.180106T0700Z-180106T1300Z/ /O.NEW.KMLB.FZ.W.0003.180106T0800Z-180106T1300Z/ Inland Volusia County-Northern Lake County-Coastal Volusia County- Southern Lake County- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, and Groveland 127 PM EST Fri Jan 5 2018 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... The National Weather Service in Melbourne has issued a Freeze Warning, which is in effect from 3 AM to 8 AM EST Saturday. The Freeze Watch is no longer in effect. * TEMPERATURE...Widespread readings in the lower 30s are expected in Lake and Volusia counties. Temperatures at or below freezing are expected for 3 to 5 hours mainly west of Interstate 95 in Volusia County. A few upper 20s are likely in sheltered spots. * IMPACTS...Temperatures at or below freezing can kill sensitive vegetation and may freeze exposed water pipes. Portable plants may need to be brought indoors to a warmer location, or considering covering sensitive vegetation as needed. Small animals should be adequately cared for, or brought indoors if needed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Many home fires occur during cold weather episodes. Use extreme caution with space heaters...keeping the heater away from all material that may be combustible...such as pillows...blankets and curtains. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this freeze warning went out at Jan 5, 9:43 AM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Jan 5, 9:43 AM EST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
943 AM EST Fri Jan 5 2018
...Freeze Watch for Northern Portions of East Central Florida
Tonight...
.UPDATE...
Current...Another cold start to the morning with widespread
freezing conditions away from the Space and Treasure Coasts. It
appears that the coast was spared a freeze as west to northwest
winds kept the boundary layer mixed enough to prevent a rapid
drop in temperatures.
Today...Surface high pressure building across the deep south will
veer winds from the NW/NNW this morning to northerly this afternoon.
Meanwhile, mid and upper level energy traversing the Gulf will
bring an increase in cirrus through the day. Very dry air
filtering down the peninsula will be modified some along the
coast as winds develop a slight onshore component. Temps will
recover slowly into the afternoon, with highs ranging from around
50 NW of I-4 to the upper 50s along the Treasure Coast.
Tonight...Confidence in widespread freezing temperatures is lower
compared to previous nights for a couple of reasons. 1) Mid/upper
level shortwave moving over the eastern Gulf will spread
considerable cirrus overhead, hindering radiational cooling both
locally and to our north. 2) A weak onshore component to the low-
level flow is expected as winds continue to veer overnight,
bringing some moisture and higher dew points off of the Atlantic.
Despite this, still expect another night of well-below normal
temperatures, ranging from the lower 30s along and to the
northwest of the I-4 corridor and mid 30s across inland sections
of the Space and Treasure Coasts. Warmer temps, closer to 40, will
be found closer to the beaches south of Cape Canaveral. A freeze
watch remains in effect across the north.
&&
.AVIATION...VFR with a gradual uptick in cirrus expected over the
next 24 hours.
&&
.MARINE...
Today...NW/NNW winds will continue to near 20 knots into late
morning especially offshore and then decrease some into the
afternoon. Will continue Advisory for the srn gulf stream waters
into mid morning and across the offshore waters into the afternoon.
Tonight...Northerly winds will decrease to 10-15 knots with seas
dropping to 3-5 ft near shore and 4-6 ft offshore in the
evening...and then subsiding a bit more after midnight.
&&
.FIRE WEATHER...
Today...Lowest RHs around 25 percent expected across well interior
sections generally from Orlando and Kissimmee westward. Min RHs
closer to the east coast will be above 35 percent. No headlines will
be needed today.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 51 32 54 42 / 0 0 0 10
MCO 54 35 57 42 / 0 0 0 10
MLB 55 34 59 45 / 0 0 0 10
VRB 56 36 61 47 / 0 0 10 10
LEE 52 32 56 40 / 0 0 0 0
SFB 51 33 56 41 / 0 0 0 10
ORL 53 36 57 43 / 0 0 0 10
FPR 57 37 62 46 / 0 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late tonight through Saturday morning for
Coastal Volusia County-Inland Volusia County-Northern
Brevard County-Northern Lake County-Orange-Seminole-
Southern Lake County.
AM...Small Craft Advisory until 4 PM EST this afternoon for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Small Craft Advisory until 10 AM EST this morning for Sebastian
Inlet to Jupiter Inlet 0-20 nm.
&&
Ulrich/CristaldiHazardous weather outlook, Jan 5, 12:36 PM EST, 51 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1236 PM EST Fri Jan 5 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-060545- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1236 PM EST Fri Jan 5 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .EXCESSIVE COLD IMPACT... High pressure across the Southeast will keep a cold northwest to northerly flow across the area into tonight. For tonight, low temperatures are again forecast near or below freezing across northern portions of the area where a Freeze Warning is in effect for Lake and Volusia counties from 3 am tonight to 8 am Saturday morning. Lows across Seminole, Orange, and Northern Brevard are forecast to remain a couple degrees over the freezing mark. Lows in the mid 30s are expected across Okeechobee county and the Treasure coast tonight with some lower 30s possible across normally colder inland locations south of a Kissimmee to Melbourne line. Remember to protect pets, sensitive plants and exposed pipes from freezing temperatures. .RIP CURRENT IMPACT... An ocean swell will produce a moderate rip current risk at east central Florida beaches. Swim near a lifeguard if you enter the chilly surf. .WIND AND SEA IMPACT... Northerly winds to 15 to 20 knots will keep seas elevated across the offshore and gulf stream waters into the afternoon. This will produce poor to hazardous boating conditions for small craft. A small craft advisory remains in a effect for all of the offshore waters through this afternoon. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Marine conditions for small craft will remain poor offshore on Saturday and becoming hazardous for small craft Sunday into Monday as onshore winds increase. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Combs/Volkmer
Nearby
Freeze Warnings in Florida, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.